MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23126
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information as of (b)(6) 2022: system was placed in bile duct and stent was released.On removing safety wire on about 30 cm resistance was felt and couldn't be taken out further.After taking out safety wire completely, stent could be released.After finishing procedure, a metal pin was discovered at port entry.Lab evaluation (b)(6) 2022.Visual inspection: protective tubing in place on return.Red marker on second last dimpling on return.Lock wire not returned.Cannula exposed at the back of the handle.Introducer exposed on return , no stent returned.Functional inspection: handle actuating fine for deployment and recapture of introducer.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.At what stage of the procedure did the complaint occur? during stent placement.What endoscope type and channel size was used? 4.2 mm.What was the position of the elevator? open.Details of the wire guide used (diameter, type, make)? 0,035 inch, jagwire, bsci.Was the zip port facing upwards and slightly curved when backloading the wire guide? yes.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.Please advise the anatomical location of the intended target site.Ductus-choledochus.How long was the stent in the patient by the time this complaint occurred? 40 seconds for devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.If yes, how often was this completed? did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.If yes, please specify what was observed and where on the device it was observed.Stricture information: what was the length and diameter of the stricture? 5 cm, 0,2 mm.Where was the stricture located in the body? hepaticus.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: was the product inspected for kinks or damage before use? n/a, yes, no.Was resistance felt during insertion into patient? n/a, yes, no.If yes, at what point? questions related to during stent placement: did the product fail during stent deployment or recapture? n/a.If other, please specify.Was the directional button pressed during use? no.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no.Was the yellow marker kept in view during deployment? no.Are images of the device or procedure available? n/a, yes, no.Questions related to during introducer withdrawal: are images of the device or procedure available? yes.Was final stent placement confirmed using endoscopy / fluoroscopy? yes.If yes, what was used? yes.Did the stent open sufficiently to allow withdrawal of introducer safely? no.Was the safety wire fully removed before removing the delivery system? no.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a.
 
Additional Manufacturer Narrative
The investigation is in progress and a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
Device evaluation the device evaluation for evo-8-9-10-b of lot c1926512 was complete on 06th july 2022.On evaluation of the device, the red marker was on second last dimpling on return.The lock wire was not returned.Cannula was exposed at the back of the handle.No stent returned.Handle actuating fine for deployment and recapture.Analysis and identification of the cannula residues and comparison to the loctite adhesives loctite 4061(rmn25-066) & loctite 4161(rmn37-099) was carried out but the results were inconclusive , there is no indication that a manufacturing error occurred during the manufacturing of the work orders involved in complaint file (b)(4).Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1926512 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data.The review of relevant manufacturing records of lot number c1926512 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label.The instructions for use, ifu0056 which accompanies this device, instructs the user: ¿¿ when stent point of no return has been passed, disconnect luer lock fitting to remove safety wire completely from delivery handle¿¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review.An image was not returned for evaluation.Root cause analysis.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to excessive force.It is possible that tortuous path may have caused a build-up of pressure resulting in the filler cannula and handle cannula separation.It is likely that the filler cannula and handle cannula separation caused issue with safety wire removal and stent deployment difficulties reported.Confirmation of complaint.Complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction.Complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation.According to the customer om removing the safety wire resistance was felt the safety wire removed completely and stent was released.After the procedure was complete a metal pin was observed at the port entry.The patient did not experience any adverse effects due to this occurrence.Confirmed quantity of 1 device, confirmed used.Investigation findings conclude a possible root cause could be attributed to excessive force.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-nov-2023.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15162435
Report Number3001845648-2022-00495
Device Sequence Number5881012
Product Code FGE
UDI-Device Identifier10827002231266
UDI-Public(01)10827002231266(17)240324(10)C1926512
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberG23126
Device Catalogue NumberEVO-8-9-10-B
Device Lot NumberC1926512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/10/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown